Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 92, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 2, 2003, 4:00 AM CDT for Bollinger County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2003, 4:00 AM CDT (09:00 UTC)
- Expired
- May 2, 2003, 4:30 AM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Bollinger County, MO
The radar
The Paducah radar (KPAH), 115 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.0 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1605 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 020900 SVRPAH MOC017-020930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 400 AM CDT FRI MAY 2 2003 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOLLINGER COUNTY IN SOUTHEAST MISSOURI * UNTIL 430 AM CDT * AT 400 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF MARBLE HILL...MOVING EAST AT 20 MPH. LARGE HAIL IS EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3728 9017 3714 9014 3715 8989 3736 8990 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:25 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 2, 2:25 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 225 AM CDT FRI MAY 2 2003 ONGOING ELEVATED THUNDERSTORMS OVER THE OZARK MOUNTAINS ARE THE MAIN FORECAST CONCERN EARLY THIS MORNING. STORMS ARE SUPPORTED BY SOUTHWEST 850 MB FLOW OF 20 TO 30 KNOTS. RUC MODEL INDICATES SHOWALTERS NEAR MINUS 4 ALONG THE ARKANSAS AND TENNESSEE BORDERS...WITH LESSER INSTABILITY TO THE NORTH. A WEAK 500 MB SHORTWAVE OVER THE PLAINS MAY BE CONTRIBUTING TO SOME INCREASE IN STORM INTENSITY OVER THE PAST COUPLE HOURS. RUC MODEL INDICATES 850 MB FLOW WILL BECOME NORTHWEST BY 12Z...REDUCING ELEVATED CAPE. UNTIL THEN...STORMS MAY CONTINUE DEVELOPING EASTWARD IN A REGION OF 850 MB THETA-E ADVECTION. THERE IS SOME POTENTIAL FOR ISOLATED LARGE HAIL /PER MESO DISCUSSION 678 FROM SPC/. SURFACE FRONT WAS NEARING THE NORTHWEST EDGE OF THE FORECAST AREA AT 06Z...A LITTLE SLOWER THAN THE AVN POSITION. SINCE THE STORMS SEEM MORE TIED TO 850 MB FEATURES...THE LOCATION OF THE SURFACE FRONT SHOULD HAVE LITTLE EFFECT ON THE PRECIP FORECAST. WILL KEEP SCATTERED THUNDERSTORMS IN THE FORECAST EARLY THIS MORNING MAINLY SOUTH OF MDH/EVV LINE. NORTHWEST LOW LEVEL FLOW WILL BECOME WELL ESTABLISHED BY 18Z...AND WEAK 500 MB SHORTWAVE WILL BE PAST THE AREA...SO AFTERNOON FORECAST WILL BE KEPT DRY. POST FRONTAL LOW CLOUDS ARE INDICATED BY RH TIME HEIGHT CROSS SECTIONS AND MOS GUIDANCE. THESE CLOUDS SHOULD KEEP THE LOW LEVELS RELATIVELY COOL AND STABLE THIS AFTERNOON. NGM/AVN MOS HIGHS ARE SIMILAR...SHOWING ONLY SMALL TEMP RECOVERIES TODAY. FOR TONIGHT...MODELS INDICATE GRADUAL LOW LEVEL DRYING AS THE FLOW BECOMES NORTHERLY. PARTIAL CLEARING AND LOWER DEW POINTS SHOULD ALLOW TEMPS TO FALL TO MORE SEASONABLE READINGS /AROUND 50./ EXPECT PLENTY OF SUN EARLY SATURDAY AS THE SURFACE HIGH PASSES JUST NORTH OF THE FORECAST AREA. HIGHS WILL LIKELY BE AT LEAST AS WARM AS TODAY GIVEN THE STRONG EARLY MAY SUNSHINE. CLOUDS WILL INCREASE LATER IN THE DAY AHEAD OF THE APPROACHING PLAINS SYSTEM. STRONG 850 MB THETA-E ADVECTION WILL DEVELOP SATURDAY NIGHT AS THE 850 MB FLOW TURNS SOUTHWEST. ELEVATED CONVECTION MAY MOVE INTO SE MISSOURI LATE AT NIGHT...WITH SOME SHOWERS POSSIBLY AS FAR EAST AS PAH/MDH AREAS. THE REAL SHOW WILL OCCUR SUNDAY AND SUNDAY NIGHT AS THE SURFACE WARM FRONT CROSSES THE FORECAST AREA. AVN CONTINUES TO INDICATE STRONG WIND FIELDS WITH THIS SYSTEM...SUPPORTIVE OF ORGANIZED CONVECTION. THE TIMING OF THE COLD FRONT REMAINS VERY UNCERTAIN. AVN SHOWS THE 500 MB FLOW REMAINING SOUTHWESTERLY EVEN INTO TUESDAY...WITH THE COLD FRONT HANGING UP NEAR OR JUST NORTH OF THE FORECAST AREA. WILL CONTINUE PRECIP CHANCES INTO TUESDAY. .PAH...NONE. MY
Hazardous weather outlook, May 1, 3:35 PM CDT, 12 hours 25 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-021000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 335 PM CDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF ADDITIONAL THUNDERSTORMS TONIGHT. A COLD FRONT WAS STILL WEST OF THE REGION AS OF MID AFTERNOON. THE FRONT IS EXPECTED TO PROGRESS SLOWLY SOUTH AND EAST ACROSS THE REGION TONIGHT. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP IN ASSOCIATION WITH THE FRONT. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED...AS THE ATMOSPHERE HAS STABILIZED CONSIDERABLY WITH THE PASSAGE OF THE SHOWERS AND STORMS EARLIER TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE LATE IN THE WEEKEND INTO EARLY NEXT WEEK. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS EARLY AS SATURDAY NIGHT OVER SOUTHEAST MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF TODAY OR TONIGHT.
In the hours before
Local storm report, May 2, 3:44 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
344 AM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0336 AM SCOTT CITY MO 1.00 INCH HAIL
05/02/03 SCOTT REPORTED BY TRAINED
SPOTTERSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:32 AM CDT | Severe Thunderstorm Warning | PAH | Carter | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.